MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CLINICIAN PROGRAMMER; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CLINICIAN PROGRAMMER; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number NM-7164
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date: approximated based on the date the manufacturer became aware of the event.
 
Event or Problem Description
A report was received that the patient was receiving adequate stimulation following a postoperative reprogramming.However, after the bsn sales representative removed her hands from the clinician programmer (cp), the patient started yelling for the bsn sales representative to turn it off the stimulation.The bsn sales representative observed that the cp amplitude had more than doubled and quickly turned off the cp.The patient reported that the overstimulation caused a flare in her complex regional pain syndrome (crps) and she experienced extreme pain along with arm and hand convulsions.The physician examined the patient and confirmed the patient was stable enough to continue with the reprogramming session.A follow up with the patient revealed that the patient was still experiencing a flare up of her crps and she was apprehensive about turning the stimulation back on.The patient reported that she was unable to leave her house due to the incident, and that she was meeting with a physical therapist.
 
Additional Manufacturer Narrative
Nm-7164 sn: (b)(6).The returned clinician programmer was analyzed, passed all tests performed, and exhibited normal device characteristics.The reported event was not confirmed.Therefore no problem was detected.
 
Event or Problem Description
It was reported that the patient was shaking and crying as it felt as though the patient was electrocuted following a reprogramming session.The patient was in horrific pain with arm and hand convulsions.The incident was reported to the physician and the sales representative explained that it was a software malfunction or the a button on the keyboard she was using to increase amplitude was stuck unintentionally causing the increased in stimulation.The clinician programmer was immediately turned off.

Brand Name
CLINICIAN PROGRAMMER
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
talar tahmasian
25155 rye canyon loop
valencia, CA 91355
6619494863
MDR Report Key14553252
Report Number3006630150-2022-02619
Device Sequence Number20104498
Product Code LGW
UDI-Device Identifier08714729991212
UDI-Public08714729991212
Combination Product (Y/N)N
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberNM-7164
Device Catalogue NumberNM-7164
Device Lot Number25677759
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale